Kansas, 2007Hail and Damaging Winds in Kansas, August 20, 2007
August 20, 2007 · NWS DDC · 58 events in 10 counties and zones
An outbreak of very severe thunderstorms moved south across a large part of southwest Kansas. There was one fatality.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $2.9 million
- Crop damage
- None recorded
- Events
- 58
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outbreak of very severe thunderstorms moved south across a large part of southwest Kansas. There was one fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 20, 2:07 AM CST, 12 hours 23 minutes earlier.
Area forecast discussion, Aug 20, 2:07 AM CST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
307 AM CDT MON AUG 20 2007
.DISCUSSION...
DAYS 1-2...
FORECAST CHALLENGES ARE CHANCES FOR THUNDERSTORMS IN THE FAR WEST
AND NORTH LATE THIS AFTERNOON AND TONIGHT THEN NORTH ON TUESDAY AND
TUESDAY NIGHT.
A STRONG SHORTWAVE TROUGH WILL MOVE INTO THE DAKOTAS TODAY WHILE
VERY WARM AIR WITH 850MB TEMPS OF 30 TO 33C, AND 700MB TEMPS OF 15
TO 17C MOVE INTO SOUTHWESTERN KANSAS. THE SHORTWAVE WILL CAUSE A
TROUGH OR WEAK COOL FRONT TO MOVE INTO NORTHWEST KANSAS WITH THE
BEST MOISTURE CONVERGENCE IN THE SYRACUSE TO WAKEENEY AREAS INTO
TONIGHT. WILL KEEP A SMALL POP GOING FOR A FEW THUNDERSTORMS TO
BREAK THE CAP IN THE HIGHER TERRAIN OF EASTERN COLORADO AND MOVE
INTO THE NORTHWEST FA MAINLY IN THE EVENING, THEN WEAKEN RAPIDLY
AFTER SUNSET WITH VERY WARM 700MB TEMPS. I DO NOT BELIEVE THE WRF
MODEL IN BREAKING OUT PRECIP OVER THE LIBERAL AREA TO NEAR DODGE
CITY WITH LACK OF MOISTURE CONVERGENCE SO HAVE GONE WITH LESSER POP
AS DOES THE GFS MODEL. ON TUESDAY ANOTHER NORTHERN PLAINS SHORTWAVE
MOVES ACROSS THE NORTHERN CONUS WITH WINDS SHIFTING AND INCREASING
TO THE SOUTH ACROSS THE ENTIRE FA. WILL LEAVE A SMALL POP GOING IN
THE FAR NORTH WITH SOME MOISTURE CONVERGENCE BUT CONFIDENCE IS
FAIRLY LOW.
SO FOR TODAY HIGH TEMPS SHOULD RANGE FROM 102 TO 98 FROM WEST TO
EAST WITH SOUTH WINDS OF 10 TO 15 MPH. A FEW STORMS MAY FORM AROUND
6 PM IN THE FAR NORTHWEST INTO THE EVENING. THEN FOR TONIGHT SOUTH
WINDS CONTINUE AROUND 10 MPH WITH LOWS IN THE UPPER 60S WEST TO MID
70S EAST. ON TUESDAY WINDS PICK UP TO THE BREEZY OR WINDY SIDE BY
AFTERNOON AS PRESSURE GRADIENT TIGHTENS. TEMPS SHOULD BE AGAIN NEAR
THE CENTURY MARK WEST TO THE MID TO UPPER 90S EAST. FOR TUESDAY
NIGHT A VERY MILD NIGHT IN STORE WITH SOUTH WINDS OF 15 TO 20 MPH
KEEPING THE BOUNDARY LAYER MIXED. LOWS IN THE MID 70S EAST TO MID TO
UPPER 60S WEST LOOK REASONABLE.
DAYS 3-7...
A ZONAL FLOW ALOFT WILL BE IN PLACE OVER WYOMING/NEBRASKA WEDNESDAY
AS A STRONG UPPER LEVEL LOW IN SOUTHERN CANADA PASSES WELL TO THE
NORTH. AN UPPER LEVEL HIGH PRESSURE CENTER WILL REMAIN OVER THE
SOUTHEAST STATES THROUGH MOST OF THE PERIOD. GFS/ECMWF PICK UP A
SERIES OF UPPER LEVEL SHORTWAVE TROUGHS PASSING THROUGH THE ZONAL
FLOW OVER THE ROCKIES WEDNESDAY THROUGH FRIDAY. AT THE SURFACE, A
FRONTAL BOUNDARY WILL DROP SOUTHEAST THROUGH NEBRASKA BEFORE
STALLING IN THE VICINITY OF THE KANSAS BORDER LATE WEDNESDAY. A LOW
LEVEL SOUTHERLY FLOW WILL BE WELL IN PLACE THROUGHOUT THE FIRST
THREE DAYS SO PLENTY OF MOISTURE WILL BE AVAILABLE WITH DEWPOINTS AT
850MB WELL INTO THE TEENS EACH DAY. AS THE FRONTAL BOUNDARY REMAINS
JUST TO THE NORTH THE SLIGHTLY BETTER CHANCES FOR THUNDERSTORMS
WEDNESDAY WILL BE IN THE MORE NORTHERN COUNTIES. CHANCES FOR
PRECIPITATION WILL AGAIN BE PRESENT THURSDAY IN MUCH OF THE SAME
AREAS. THE STALLED BOUNDARY WILL REMAIN JUST TO THE NORTH AS MORE
IN A SERIES OF UPPER LEVEL SHORTWAVE TROUGHS PASS THROUGH THE FLOW
TO OUR NORTH. THE BEST CHANCE FOR THUNDERSTORMS LOOKS TO BE
FRIDAY AS A COLD FRONT, IN ASSOCIATION WITH AN UPPER LEVEL LONGWAVE
TROUGH, DROPS SOUTHEAST THROUGH THE STATE. GOING POPS FOR FRIDAY ARE
ABOUT 20 BUT WILL LEAVE FOR NOW WITH UNCERTAINTY OF TIMING, FRONTAL
BOUNDARY PLACEMENT, AND MOISTURE AVAILABILITY THIS FAR OUT.
TEMPERATURES WILL BE WARM WEDNESDAY WITH 850MB TEMPERATURES IN THE
MID 20S EAST/UPPER 20S WEST AND WILL GRADUALLY WARM THURSDAY BEFORE
HIGHS DROP FRIDAY BEHIND THE FRONT.
&&
.AVIATION...
RELATIVE HUMIDITIES WILL BE HIGHER TO THE EAST THIS MORNING WITH
DEWPOINTS IN THE LOWER 70S AROUND KICT AND KPTT AND TEMPERATURES
ALREADY DROPPING INTO THE MID TO UPPER 70S. AS SOUTHERLY WINDS
GRADUALLY DROP THIS MORNING, THE POSSIBILITY FOR THE DEVELOPMENT OF
FOG IN SOME AREAS TOWARDS DAYBREAK DOES EXIST, MAINLY EAST OF KDDC.
AS A RESULT, EXPECT AREAS OF MVFR CONDITIONS FOR VIS AND SOME LOW
LEVEL DEVELOPING STRATUS. THE POSSIBILITY DOES EXIST FOR VERY
LOCALIZED IFR CONDITIONS FOR VIS. EXPECT A CHANCE OF THUNDERSTORMS
LATE THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE IN WESTERN
KANSAS. AREAS THAT MAY BE EFFECTED WILL BE MAINLY WEST OF KDDC.
EXPECT THE POSSIBILITY OF MVFR/IFR CONDITIONS IN AND AROUND ANY
THUNDERSTORMS THAT MAY DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 100 71 99 72 / 0 0 0 0
GCK 101 69 99 69 / 10 10 0 0
EHA 102 67 100 68 / 0 0 0 0
LBL 100 70 99 70 / 0 0 0 0
HYS 100 71 99 72 / 10 20 20 20
P28 97 74 98 73 / 0 0 0 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
FN06/32
Hazardous weather outlook, Aug 20, 12:49 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
149 PM CDT MON AUG 20 2007
KSZ030-031-043>046-061>066-074>081-084>090-211900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
149 PM CDT MON AUG 20 2007 /1249 PM MDT MON AUG 20 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE FROM 2 PM TO 9 PM CDT THIS AFTERNOON
AND EVENING AND SOME OF THESE COULD BE SEVERE. HAIL UP TO HALF DOLLAR
SIZE AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THE STRONGEST
STORMS. ALTHOUGH SEVERE STORMS COULD DEVELOP ANYWHERE IN SOUTHWEST
AND CENTRAL KANSAS... THE BEST CHANCE WILL BE ALONG AND NORTH OF A
LINE FROM LARNED TO GARDEN CITY TO SYRACUSE.
HEAT INDICES WILL BE BETWEEN 104 AND 108 THIS AFTERNOON ALONG AND
EAST OF A LINE FROM WAKEENEY TO DODGE CITY TO ASHLAND.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS MAY BE NEEDED BETWEEN 2 PM AND 9 PM CDT.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
FINCH
In the hours before
Special weather statement, Aug 20, 2:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CDT MON AUG 20 2007
KSZ045-202045-
NESS-
307 PM CDT MON AUG 20 2007
...SIGNIFICANT WEATHER ADVISORY FOR NESS COUNTY...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UTICA...MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.
RESIDENTS IN NORTHERN NESS COUNTY...INCLUDING THE CITIES OF UTICA AND
ARNOLD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3869 10024 3848 10024 3836 9970 3869 9972
LACY
Event by event
32 hail, 23 thunderstorm wind, 3 heavy rain. Local standard time, as filed.
Hail, Ness
- When
- August 20, 2:30 PM CST
- Where
- Ness County, 2.14 mi SSE of Utica
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.620, -100.160
Hail, Scott
- When
- August 20, 3:08 PM CST
- Where
- Scott County, 0.88 mi SE of Scott State Park
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.670, -100.910
Hail, Scott
- When
- August 20, 3:35 PM CST
- Where
- Scott County, 5.83 mi SW of Scott State Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.610, -100.980
Hail, Scott
- When
- August 20, 3:39 PM CST
- Where
- Scott County, 5.56 mi S of Scott State Park
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.600, -100.910
Thunderstorm Wind, Scott
- When
- August 20, 3:40 PM CST
- Where
- Scott County, 0.54 mi W of Scott City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.480, -100.910
Hail, Scott
- When
- August 20, 3:45 PM CST
- Where
- Scott County, 0.54 mi W of Scott City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.480, -100.910
Hail, Scott
- When
- August 20, 3:48 PM CST
- Where
- Scott County, 0.54 mi W of Scott City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.480, -100.910
Hail, Scott
- When
- August 20, 4:10 PM CST
- Where
- Scott County, 0.54 mi W of Scott City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.480, -100.910
Hail, Finney
- When
- August 20, 4:25 PM CST
- Where
- Finney County, 3.05 mi ESE of Friend
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.250, -100.870
Hail, Trego
- When
- August 20, 4:30 PM CST
- Where
- Trego County, 7.57 mi W of Trego Center
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.890, -100.040
Hail, Trego
- When
- August 20, 4:33 PM CST
- Where
- Trego County, 12.03 mi W of Trego Center
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.850, -100.120
Hail, Scott
- When
- August 20, 4:35 PM CST
- Where
- Scott County, 8.32 mi S of Shallow Water
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.260, -100.910
Hail, Trego
- When
- August 20, 4:50 PM CST
- Where
- Trego County, 5.92 mi W of Trego Center
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.880, -100.010
Thunderstorm Wind, Finney
- When
- August 20, 5:00 PM CST
- Where
- Finney County, 0.88 mi NW of Holcomb
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $1.5 million
- Reported by
- Trained Spotter
- Coordinates
- 37.990, -100.990
Significant roof damage occurred at the Holcomb High School.
Thunderstorm Wind, Finney
- When
- August 20, 5:00 PM CST
- Where
- Finney County, 4.46 mi NNE of Rodkey
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.080, -100.920
Hail, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 0.88 mi NE of Holcomb
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.990, -100.970
Heavy Rain, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 0.55 mi W of Holcomb
- Reported by
- Public
- Coordinates
- 37.980, -100.990
Three inches of rain fell in a short period of time.
Heavy Rain, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 0.88 mi NE of Holcomb
- Reported by
- Public
- Coordinates
- 37.990, -100.970
Four inches of rain fell in a short period of time.
Heavy Rain, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 1.49 mi NNW of Lowe
- Reported by
- Public
- Coordinates
- 38.050, -100.990
Two inches of rain fell in a short period of time.
Thunderstorm Wind, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 1.78 mi WNW of Garden City
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -100.900
A pivot irrigation sprinkler was overturned.
Thunderstorm Wind, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 1.78 mi ENE of Holcomb
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.990, -100.950
A pivot irrigation sprinkler was overturned.
Thunderstorm Wind, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 0.88 mi NE of Holcomb
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 37.990, -100.970
Damage was done to pivot irrigation sprinklers, to a house and to a fence.
Thunderstorm Wind, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 1.78 mi WNW of Holcomb
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.990, -101.010
Trees were uprooted by the high wind.
Thunderstorm Wind, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 0.55 mi W of Holcomb
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.980, -100.990
Damage was done to trees.
Thunderstorm Wind, Finney
- When
- August 20, 5:05 PM CST
- Where
- Finney County, 1.49 mi NNW of Holcomb
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.000, -100.990
Thunderstorm Wind, Finney
- When
- August 20, 5:06 PM CST
- Where
- Finney County, 2.82 mi N of Garden City
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.010, -100.860
Thunderstorm Wind, Finney
- When
- August 20, 5:10 PM CST
- Where
- Finney County, 0.88 mi NE of Garden City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -100.860
Thunderstorm Wind, Finney
- When
- August 20, 5:10 PM CST
- Where
- Finney County, 2 mi WNW of Garden City
- Measured
- 83 kt (96 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 37.981, -100.904
A downburst rolled two trailer homes, demolishing them both. An occupant in one of the trailers did not survive. Also, there were other trailers in the area that had broken windows or siding torn off. A fence was also blown down.
Thunderstorm Wind, Finney
- When
- August 20, 5:15 PM CST
- Where
- Finney County, 0.88 mi NE of Garden City
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -100.860
Thunderstorm Wind, Finney
- When
- August 20, 5:20 PM CST
- Where
- Finney County, 1.78 mi ENE of Garden City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.980, -100.840
Thunderstorm Wind, Finney
- When
- August 20, 5:26 PM CST
- Where
- Finney County, 0.88 mi NE of Garden City
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.980, -100.860
Hail, Finney
- When
- August 20, 5:30 PM CST
- Where
- Finney County, 0.88 mi NW of Holcomb
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.990, -100.990
There was high wind with this hail.
Hail, Kearny
- When
- August 20, 5:30 PM CST
- Where
- Kearny County, 5.11 mi SSW of Deerfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.910, -101.160
Hail, Ness
- When
- August 20, 5:30 PM CST
- Where
- Ness County, 2.97 mi SSE of Utica
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.610, -100.150
Thunderstorm Wind, Finney
- When
- August 20, 6:00 PM CST
- Where
- Finney County, 3.5 mi S of Holcomb
- Measured
- 96 kt (110 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -100.990
Major damage was done to the Holcomb power plant. The roof was blown off the boiler house, panels blown off the sides of the building and 9 empty coal cars were blown over.
Thunderstorm Wind, Haskell
- When
- August 20, 6:05 PM CST
- Where
- Haskell County, 10.39 mi N of Satanta Muni Arpt
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 37.600, -100.990
A one half mile stretch of power poles were blown down. Several pivot irrigation sprinklers were overturned.
Thunderstorm Wind, Haskell
- When
- August 20, 6:05 PM CST
- Where
- Haskell County, 9.68 mi N of Sublette
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.620, -100.850
The wind blew from west to east across highway 83 north of Sublette...estimated by off duty NWS employee.
Hail, Finney
- When
- August 20, 6:05 PM CST
- Where
- Finney County, 3 mi SSE of Plymell
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.760, -100.849
Hail, Finney
- When
- August 20, 6:20 PM CST
- Where
- Finney County, 5.58 mi SE of Plymell
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.750, -100.790
Hail, Stevens
- When
- August 20, 6:25 PM CST
- Where
- Stevens County, 1.1 mi E of Woods
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 37.170, -101.080
Hail, Stevens
- When
- August 20, 6:30 PM CST
- Where
- Stevens County, 1.3 mi ESE of Woods
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.160, -101.080
Hail, Grant
- When
- August 20, 6:35 PM CST
- Where
- Grant County, 2.98 mi NNW of Hickok
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.610, -101.250
Thunderstorm Wind, Grant
- When
- August 20, 6:35 PM CST
- Where
- Grant County, 2.98 mi NNW of Hickok
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.610, -101.250
One inch tree limbs were blown down. An empty gas tank was also blown over.
Hail, Grant
- When
- August 20, 6:45 PM CST
- Where
- Grant County, 5.85 mi NE of Hickok
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.640, -101.170
Hail, Haskell
- When
- August 20, 6:50 PM CST
- Where
- Haskell County, 2.82 mi N of Satanta Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.490, -100.990
Hail, Haskell
- When
- August 20, 7:15 PM CST
- Where
- Haskell County, 1.79 mi WSW of Satanta
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.420, -101.010
Hail, Stevens
- When
- August 20, 7:22 PM CST
- Where
- Stevens County, 1.3 mi ESE of Woods
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.160, -101.080
Hail, Stevens
- When
- August 20, 7:22 PM CST
- Where
- Stevens County, 2.76 mi W of Woods
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.170, -101.150
Hail, Seward
- When
- August 20, 7:30 PM CST
- Where
- Seward County, 2.08 mi N of (Lbl)liberal Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.080, -100.970
Thunderstorm Wind, Ness
- When
- August 20, 7:35 PM CST
- Where
- Ness County, 7.61 mi S of Laird
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.340, -100.050
Hail, Grant
- When
- August 20, 7:39 PM CST
- Where
- Grant County, 4.84 mi S of Columbian Carbon
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -101.200
Hail, Seward
- When
- August 20, 7:40 PM CST
- Where
- Seward County, 3.38 mi WSW of (Lbl)liberal Arpt
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.040, -101.030
Hail, Seward
- When
- August 20, 8:15 PM CST
- Where
- Seward County, 4.7 mi NNW of (Lbl)liberal Arpt
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 37.110, -101.010
A few car windows were broken out.
Thunderstorm Wind, Barber
- When
- August 20, 8:15 PM CST
- Where
- Barber County, 4.86 mi WNW of Elm Mills
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.460, -98.760
Large cottonwood tree branches were blown down.
Hail, Seward
- When
- August 20, 8:20 PM CST
- Where
- Seward County, 3.38 mi WSW of (Lbl)liberal Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.040, -101.030
Hail, Stevens
- When
- August 20, 8:20 PM CST
- Where
- Stevens County, 6.92 mi S of Woods
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.070, -101.100
Thunderstorm Wind, Barber
- When
- August 20, 8:20 PM CST
- Where
- Barber County, 4.37 mi WNW of Elm Mills
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.460, -98.750
A few shingles of home were torn off.
Thunderstorm Wind, Barber
- When
- August 20, 8:38 PM CST
- Where
- Barber County, 4.39 mi W of Elm Mills
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.430, -98.760
Six to eight inch tree branches were blown down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, August 20, 20071 death · $22 million · EF0 · 13 events
- Flash Flooding and Flooding in Ohio, August 20 to 26, 2007$255 million · 19 events
- Rip Currents in Florida, August 20, 20071 death · 3 injured · 2 events
- Rip Current in North Carolina, August 20, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, August 20, 2007$6.8 million · 2.75 in hail · 21 events
- Flash Flooding and Flooding in Ohio, August 20 to 24, 2007$965,000 · 11 events
- Flooding in Iowa, August 20 to 28, 2007$900,000 · 9 events
- Flash Flooding and Damaging Wind in Pennsylvania, August 20, 2007$760,000 · 50 kt wind · 11 events
- Tornadoes and Hail in Ohio, August 20, 2007$300,000 · EF1 · 6 events
- Flash Flooding and Hail in Iowa, August 20, 2007$303,000 · 1 in hail · 21 events
- Lightning Strike in Virginia, August 20, 2007$300,000 · 1 event
- Flash Flooding and Damaging Winds in Iowa, August 20, 2007$118,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59041, 59042, 59043, 59044, 59088, 59045, 59046, 59047, 59048, 59049, 59050, 59051, 59052, 59076, 59089, 59053, 59072, 59073, 59074, 59077, 59078, 59080, 59081, 59082, 59090, 59091, 59092, 59101, 59093, 59094, 59095, 59054, 59055, 59056, 59084, 59085, 59096, 59100, 59057, 59058, and more.